This one is not physical. This reaction is emotional.
After getting a glimpse of dry hands (or at least significantly less wet ones), then abruptly stopping the medication and becoming sweaty again, I am sad. Having sweaty hands again after almost two weeks of being dry has been depressing. It is a let down that feels brand new. What a tease.
I feel like if I think about it too much, my outlook on life starts spinning out of control, leaving me a terrible feeling of the unknown in the pit of my stomach. I just have to shake the thoughts away because I can’t deal with it right now.
I am still afraid of going back on the medication right now because of my reaction to it. The plan is to speak to a doctor about it soon.
Good luck out there!
Please be careful with Glycopyrrolate for HH!
I ended up in the Emergency Room last week for severe pain in my side, below my ribs.
I had no idea what was wrong with me at the time, but I had difficulty standing upright!
The pain was originating near my kidneys, so I was checked for Kidney and Gall Bladder stones among other things. All tests were clear.
After a few days of pain, I realized I never took my medication into consideration. I was on this medication before, and never had such side effects.
However, when I looked at the paperwork, I realized that the side effects fit my symptoms.
My doctor says that since I have lost weight since the first time I was on the medication, there was a chance I would react differently to it.
Glycopyrrolate will slow the activity of your abdominal cavity and I guess it basically caused a blockage.
I was unintentionally ignoring my symptoms, thinking that a little bloating and loss of appetite wasn’t anything to worry about.
A few days and intense pain later, I realized these symptoms had been going on for almost a week!
I have stopped the medication, and added a ton of fiber to my diet. I am feeling so much better now, and have plans for starting the medication again with a new diet.
I will keep you posted.
Update: Meds are working again. Sweaty in only extreme conditions of heat and anxiety. Dry throat is getting better, but I still need a lot of water.
Very unfortunately, the medicine has seemed to stop working already 😦
I will continue to take it for a while longer.
After being off the Glycopyrrolate medication for 1 year and 3 months, I started up again this past weekend.
I went off the medication because I was feeling immune to it, but my doctor and I thought we could try it again and see what happens.
This medication worked miraculously the last time I was on it (2007-2011). I was really hoping I would receive the same results.
So far, I have!
The medication worked almost immediately. My hands and feet are dry.
The one side effect I am struggling with is having a dry throat. My doctor says this may go away with continued use.
It is a strange sensation, being on this medication. My hands will still get hot and really feel like they are sweating, but they are not.
Personally, I worry a little because I want to have that visual of sweaty hands to explain to people what HH is. As someone who wants to help the HH community, I feel like I should continue struggling and suffering with it. I want it present in my everyday life.
This might sound crazy to you. To purposefully want to struggle with HH. I guess I just never want to forget about it. I never want to dismiss its impact on my life and others.
We will see how this medication goes. So far, I’m dry. So far, I’m still passionate about helping the HH community.
I recommend this medication to anyone suffering with HH.
Thanks for reading!